Louisiana, 2007Strong Wind in Louisiana, December 15, 2007
December 15, 2007 · NWS SHV · 1 event in 1 county or zone
Strong west to northwest winds developed in the wake of a strong cold front the afternoon and evening of the 15th of December. Winds were sustained at 20 to 30 mph with gusts approaching 45 mph in a few locations.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong west to northwest winds developed in the wake of a strong cold front the afternoon and evening of the 15th of December. Winds were sustained at 20 to 30 mph with gusts approaching 45 mph in a few locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 15, 3:23 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 15, 3:23 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CST SAT DEC 15 2007
.DISCUSSION...
SURFACE FRONT HAS CROSSED THE MS RVR THIS AFTERNOON...TAKING THE RAIN
WITH IT. UPPER TROF CURRENTLY OVER NCNTRL TX AND IT IS EXPECTED TO
CLOSE OFF TONIGHT AND MOVE INTO THE OHIO VALLEY BY DAYBREAK SUNDAY.
SOME PRECIP WRAPPING AROUND THE LOW OVER EASTERN OK AND WESTERN AR
THIS AFTERNOON...WITH THE RAIN SNOW LINE WELL NORTH OF THE CWA.
HOWEVER WITH STRONG COLD AIR ADVECTION CONTINUING INTO THE
EVENING...THE NORTHERN MOST ZONES COULD EXPERIENCE SOME FLURRIES.
HOWEVER WITH TEMPS MOSTLY ABOVE FREEZING UNTIL LATER IN THE EVENING...
AND MOISTURE LIMITED TO THE LOWER LEVELS...IT WILL BE INSIGNIFICANT.
DRY WEATHER NEXT COUPLE DAYS...AS ZONAL FLOW BECOMES ESTABLISHED
OVER THE SOUTHERN U.S. MINOR RIPPLE TUESDAY NIGHT INTO EARLY
WEDNESDAY WILL QUICKLY CROSS THE CWA AND MAY BRING A SLIGHT CHANCE
OF SHOWERS...BUT NOT MUCH QPF. NEXT SIGNIFICANT RAIN PRODUCER NOT
EXPECTED TO REACH THE AREA UNTIL WEDNESDAY NIGHT...BUT IT WILL
ALSO QUICKLY MOVE EAST OF THE AREA THURSDAY. SOME THUNDERSTORM
ACTIVITY POSSIBLE WITH THIS SYSTEM...AS TEMPS EXPECTED TO WARM
INTO THE UPPER 60S AND LOWER 70S BY WEDNESDAY AFTERNOON.
ANOTHER STRONGER SYSTEM DIGGING INTO NORTH TEXAS SATURDAY...
AND IT MAY RIVAL THE ONE THAT JUST CROSSED THE REGION. SURFACE LOW
WITH THIS ONE IS A LITTLE FURTHER NORTH...BUT DO EXPECT MORE
MODEL ADJUSTMENTS AS THE SYSTEM EVOLVES.
CONCERNING TEMPS...A COUPLE COOL DAYS AHEAD THEN A WARMING TREND...
WHICH SHOULD LAST UNTIL THE NEXT STRONG FRONT REACHES THE AREA
LATE SATURDAY.
&&
.AVIATION...
HAVE SEEN QUITE AN IMPROVEMENT IN CIGS THIS AFTERNOON SINCE
18Z...WITH MVFR CIGS OVER ALL BUT THE ELD/MLU TERMINALS...WHICH ARE
STILL HOLDING ONTO IFR CIGS. HOWEVER...STRONG COLD ADVECTION ON THE
BACKSIDE OF A STRONG UPPER LEVEL SYSTEM OVER OK WILL LIFT THESE CIGS
TO MVFR BY 22-00Z. WILL ALSO HAVE TO CONTEND WITH STRONG PRESSURE
GRADIENT AREAWIDE THROUGH AT LEAST 6Z...RESULTING IN CONTINUED GUSTY
WNW WINDS OF 15-25KTS WITH GUSTS TO 30KTS. WINDS AR EXPECTED TO
DIMINISH TO 10-15KTS AFTER 6Z...AND DECOUPLE FURTHER AFTER 12Z
SUNDAY AS HIGH PRESSURE BUILDS SE ACROSS TX. MVFR CIGS /FL015-030/
WILL PERSIST ON THE BACKSIDE OF THIS STORM SYSTEM THROUGH AT LEAST
6Z AS WELL...BEFORE CIGS SCATTER/CLEAR FROM W TO E OVERNIGHT WITH
THE DEPARTURE OF THIS SYSTEM. THE LFK TERMINAL WILL LIKELY SCATTER
OUT FIRST BETWEEN THE 3-6Z TIMEFRAME...WITH THE OTHER TERMINALS
FOLLOWING SUITE OVERNIGHT. ALL TERMINALS SHOULD BE SKC BY 12Z
SUNDAY...WITH THE REMAINDER OF THE UPCOMING 00Z TAF PERIOD REMAINING
CLOUD FREE WITH NW WINDS DIMINISHING THE LT/VRB BY 00Z MONDAY. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 32 54 28 59 / 10 0 0 0
MLU 31 51 26 55 / 10 0 0 0
DEQ 25 48 22 57 / 20 0 0 0
TXK 30 51 28 57 / 10 0 0 0
ELD 29 52 24 57 / 10 0 0 0
TYR 27 53 28 59 / 10 0 0 0
GGG 29 53 27 60 / 10 0 0 0
LFK 31 55 29 60 / 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/15
Hazardous weather outlook, Dec 15, 6:10 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CST SAT DEC 15 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
610 AM CST SAT DEC 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY...ALONG AND
AHEAD OF A COLD FRONT. THE GREATEST RISK WILL BE SOUTH OF A
LINE FROM LUFKIN TEXAS TO MAGNOLIA ARKANSAS. WIND GUSTS UP TO 45
MILES AN HOUR...OCCASIONAL FLASHES OF CLOUD TO GROUND LIGHTNING...AND
HAIL SMALLER THAN THREE QUARTERS OF AN INCH CAN BE EXPECTED. THE
RISK OF THUNDERSTORMS WILL END IN WAKE OF THE FRONT.
AS COLDER AIR MOVES INTO THE FOUR STATE REGION...THE RAIN MAY MIX
WITH SNOW THIS AFTERNOON AND EVENING NORTH OF A MOUNT VERNON
TEXAS TO WALDO ARKANSAS LINE. NO ACCUMULATIONS ARE EXPECTED DUE TO
WARM GROUND TEMPERATURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
BUTTS
Strong Wind, Caddo
- When
- December 15, 4:45 PM CST
- Where
- Caddo forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
Strong post-frontal winds downed a tree on Lexington Avenue near East 63rd street...partially clipping an automobile. Police and fire crews were called out to remove the tree from the road and the vehicle. A passenger in the vehicle was taken to a local hospital for observation.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, December 15, 20071 death · 1 injured · $2.1 million · EF1 · 6 events
- Winter Storm in Pennsylvania, December 15 to 16, 20071 death · 3 injured · 8 events
- Heavy Snow in Illinois, December 15 to 16, 20071 death · 14 events
- Tornadoes and Damaging Winds in Georgia, December 15, 2007$210,000 · EF2 · 5 events
- Winter Storm and Winter Weather in Ohio, December 15 to 17, 2007$5.7 million · 22 events
- Winter Storm and Winter Weather in New Jersey, December 15 to 16, 200712 injured · 7 events
- Winter Storm in Pennsylvania, December 15 to 17, 2007$650,000 · 3 events
- Heavy Snow in New York, December 15 to 17, 2007$255,000 · 17 events
- Ice Storm in Virginia, December 15 to 16, 2007$206,000 · 14 events
- Winter Weather in Wisconsin, December 15 to 16, 2007$50,000 · 12 events
- Flooding in Kentucky, December 15 to 16, 20074 injured · $10,000 · 11 events
- Flooding in Kentucky, December 15, 2007$40,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65716.